Virginia, 2025Winter Storm and Astronomical Low Tide in Virginia, January 10 to 11, 2025
January 10 to 11, 2025 · NWS AKQ · 27 events in 26 counties and zones
The second winter storm to impact the region in less than a week. Widespread snow totals of 3-5 inches occurred during the overnight period of Jan 10 to 11 from the Piedmont near Chase City and Farmville eastward through the southern Richmond Metro and Williamsburg and into the Virginia Eastern Shore.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The second winter storm to impact the region in less than a week. Widespread snow totals of 3-5 inches occurred during the overnight period of Jan 10 to 11 from the Piedmont near Chase City and Farmville eastward through the southern Richmond Metro and Williamsburg and into the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 10, 4:08 PM EST, 52 minutes earlier.
Area forecast discussion, Jan 10, 4:08 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
408 PM EST Fri Jan 10 2025
.SYNOPSIS...
Low pressure is expected to lift northeast from the Gulf coast
today, tracking along the Carolina coast tonight into Saturday,
bringing additional winter weather to the region. Dry conditions
return later this weekend into early next week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
As of 410 PM EST Friday...
Key Messages:
- Winter Storm Warnings have expanded to East Hanover County and Lancaster
County and continued for all previous zones warned. Winter
Storm Advisories continue for all previous warned zones.
- Moderate to locally heavy snowfall will result in 2-5" snow accumulations
with a higher band of 5-6+" within the broader Winter Storm
Warning footprint.
Low pressure over the Gulf Coast is moving across the SE US towards
the Mid-Atlantic, dropping snow from KS to SC. Tonight, the low
pressure will move through the area bringing snow and some wintry
mix precip to the south of the area before turning to rain. 12z
model guidance has supported an increase in QPF, in addition to the
system over-performing in the SE US, showing a more amplified
system. COnfidence in seeing a mesoscale band of enhanced lift
from strong FGEN has increased snowfall amounts to 3-5" for the
areas in the WSW, which is relatively between a line ENE from
Cumberland County to Accomack County and a line ENE from central
NC Northampton County to City of Norfolk. Models are currently
aiming the heavier band generally along and ~25 mi ether side of
a line ENE from Lunenburg county to the peninsula and into the
Eastern Shore amounting snowfalls of 5-6+". Outside the
Warnings, regions in the Winter Storm Advisories can expect 1-4"
of snowfall. Have upgraded East Hanover County and Lancaster
County from an Advisory to a Warning as snowfall amounts are
anticipated to be within warning criteria (4" in 12 hrs).
A warm nose both at the surface and aloft will push in the area from
the SE. This will prevent a full snow event for the SE of the FA.
The event will begin as all snow tonight and then transition into a
mixed precip in SE VA/NE NC before becoming plain rain. HRRR and RAP
models have decreased the amount of ice with this storm, now only
showing a few hundredths of an inch in inland NC. Soundings
additionally suggest that any ZR would be brief and not accumulate
much. Have decreased ice amounts slightly, but a light glazing up to
0.1" to the SE of the FA is still possible.
This system is quick moving and moisture will quickly decrease from
W to E after sunrise. Temps Sat will warm up to the upper 30s to
lower 40s. If there is more snowpack than expected, temps may
struggle to reach that high. Sat night will continue to be below
average, refreezing any precip, with lows in the upper 10s to lower
20s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
As of 410 PM EST Friday...
Key Messages:
- Cold temperatures continue with warmest temperatures of the
week on Monday in the mid 40s.
After the low pressure system that brings the wintry precip moves
offshore, high pressure will move into the area with the core of the
high over the Appalachian mountains. High temps Sun will reach the
upper 30s to lower 40s across the area with clear skies. Sun night
will continue to be cold with temps in the upper 10s to lower 20s.
Winds will be calm, so currently no concern for a CWY Sat or Sun
night. Mon will be the warmest day of the week with high temps in
the mid 40s (upper 40s in SE VA/NE NC). Mon continues to be dry with
clear skies.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 245 PM EST Friday...
Key Messages:
- Another surge of well below normal temperatures is expected
Tuesday through Thursday, moderating by Friday. Generally dry
through the period.
- Cold Weather Advisories will likely be needed at times next
week, especially Tuesday night/early Wednesday and Wednesday
night/early Thursday.
Models remain in good agreement in regards to another anomalous,
deep upper trough diving ESE from the Upper Midwest Monday
night, pushing off the New England coast by Wednesday. It still
appears to remain dry for the local area with strong sfc high
pressure over the midwest slowly ridging S to the Gulf coast and
SE states later in the week. This pattern brings 850 mb temperatures
down to -10C to -15C Tuesday-early Thursday, resulting in another
round of very cold/well below normal temperatures through Thursday.
Highs will mainly be in the 30s and lows in the teens through
this timeframe with a blustery NW wind making it feel even
colder. Wednesday is still looking to be the coldest day of the
forecast period with high temperatures only in the upper 20s to
around 30 across the north, to the mid 30s farther south. With
the expected wind, apparent temperatures Wed afternoon are
likely to remain in the teens across the MD eastern shore, with
20s elsewhere. Cold Weather Advisories will likely be needed at
times next week, with the highest potential at this time being
Tuesday night/Wednesday AM and Wednesday night/Thursday AM where
we may see wind chill values as low as 0 to 5 degrees across
the northern half of the area and upper single digits to lower
teens south. Temperatures moderate towards the end of the week
as the mid/upper flow becomes more zonal, with high temperatures
perhaps close to normal by Friday.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 100 PM EST Friday...
VFR flight conditions continue this aftn, with deteriorating
conditions this evening as a quick-moving winter system brings
snow in from the SW. Light to moderate snow spreads from SW to
NE, first impacting the Piedmont/RIC ~00z and quickly spreading
east to the remaining sites by ~03z. Significantly reduced
VSBYs/CIGs are expected with the snow, with IFR to LIFR flying
conditions likely to begin between 02-05Z in most areas. Periods
of +SN are possible mainly between 04Z and ~09Z. A changeover
to IP or -FZRA and then RA is expected early Sat across the SE
(including ECG/ORF). Snow probably lingers at SBY through
12-15Z, with a mix to rain at ORF after 11z. Dry conditions
return later Saturday morning and beyond, with VFR prevailing
through the rest of the weekend. A bit breezy Sat aftn with NW
winds gusting to around 20 kt.
Outlook: Dry/VFR through the middle of next week. A dry cold
front brings another period with elevated W-NW winds Monday
night through Wednesday (generally highest across the MD eastern
shore).
&&
.MARINE...
As of 340 PM EST Friday...
Key Messages:
- Low pressure system tracks along the coast bringing rain and snow
showers across all waters. Another round of high end SCA are needed
behind the system.
- NW winds and unsettled marine conditions return late Monday night
into the middle of next week.
Winds from this morning have quickly diminished due to the
weakening pressure gradient. Wind continue to be out of the NW and
are sustained between 5 to 10 kt with gusts upwards of 15 kt across
the bay, and 10 to 15 kt with isolated gusts upwards of 20 kt across
the coastal waters. with these winds diminishing and the seas
lowering below SCA criteria all SCA have been allowed to expire.
Afternoon surface analysis shows a 1008mb low pressure system just
off the Florida coast. This system will track along the coast
bringing heavy snow and rain showers across all waters. The heaviest
of snow bands will track along the bay and rivers and could drop
visibility to less than 1/2 NM. Across the oceans visibility could
drop to less than 1 NM with the heaviest snow band. Winds overall
will remain relatively benign through this event with sustained
winds up to 10 kt and gusts up to 15 kt and some possible higher
gusts across the ocean. Once this system exists the local waters
tomorrow morning strong NW flow will return to the region ushering
colder air causing winds to increase to high end SCA criteria. SCA
have been issued for all waters starting as early as Saturday
morning and lasting through Sunday morning. Winds will be sustained
between 20 to 25 kt with gusts up to 30 kt. Some of the high res
model guidance does hint on isolated gusts upwards of 25 kt. However,
at this time no gale warnings are needed as these gusts will be very
isolated and not frequent. Conditions improve on Sunday with sub-SCA
conditions continuing into Monday as high pressure moves in from the
west. Unsettled conditions return late Monday night into the midweek
period as low pressure to the north brings another cold front across
the waters.
Seas remain between 1-2 ft across the bay and 3-4 ft across the
ocean as of this afternoon. Overall tonight, waves will remain
similar as of this afternoon. By Saturday morning behind the system
seas will again begin to build back 4-6 ft in offshore flow Saturday
into early Sunday. While across the bay waves will increase to
3-4ft.
&&
.TIDES/COASTAL FLOODING...
As of 340 PM EST Friday...
With the continuance of the NW winds this continues to allow tidal
anomalies to fall across the region. Low Water Advisories remain in
effect for the Currituck Sound and Rappahannock River through
Saturday morning. Based on real time observations and the latest
model data these tides maybe continue longer as another surge of NW
winds enter the area tomorrow morning. &&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory from 7 PM this evening to 1 PM EST
Saturday for MDZ021>025.
NC...Winter Weather Advisory from 7 PM this evening to 1 PM EST
Saturday for NCZ015>017-030>032-102.
Winter Storm Warning from 7 PM this evening to 1 PM EST
Saturday for NCZ012.
Winter Storm Warning from 10 PM this evening to 1 PM EST
Saturday for NCZ013-014.
VA...Winter Weather Advisory from 7 PM this evening to 1 PM EST
Saturday for VAZ048-062-064-075>077-098-509>511-517-519-
521-522.
Winter Storm Warning from 7 PM this evening to 1 PM EST
Saturday for VAZ060-061-065>069-078>090-092-093-099-100-
512>516-518-520-523>525.
Winter Storm Warning from 10 PM this evening to 1 PM EST
Saturday for VAZ095>097.
MARINE...Small Craft Advisory from 10 AM Saturday to 10 AM EST Sunday
for ANZ630>632-634-650-652-654.
Low Water Advisory until 2 AM EST Saturday for ANZ633.
Small Craft Advisory from 7 AM Saturday to 7 AM EST Sunday for
ANZ633.
Low Water Advisory until 8 AM EST Saturday for ANZ635.
Small Craft Advisory from 10 AM Saturday to 4 AM EST Sunday
for ANZ635>637.
Small Craft Advisory from 10 AM Saturday to 7 AM EST Sunday
for ANZ638.
Small Craft Advisory from 7 AM Saturday to 10 AM EST Sunday
for ANZ656-658.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until 1 PM EST Saturday for MDZ021>025.
NC...Winter Weather Advisory until 1 PM EST Saturday for NCZ015>017-
030>032-102.
Winter Storm Warning until 1 PM EST Saturday for NCZ012.
Winter Storm Warning from 10 PM this evening to 1 PM EST
Saturday for NCZ013-014.
VA...Winter Weather Advisory until 1 PM EST Saturday for VAZ048-062-
064-075>077-098-509>511-517-519-521-522.
Winter Storm Warning until 1 PM EST Saturday for VAZ060-061-
065>069-078>090-092-093-099-100-512>516-518-520-523>525.
Winter Storm Warning from 10 PM this evening to 1 PM EST
Saturday for VAZ095>097.
MARINE...Small Craft Advisory from 10 AM Saturday to 10 AM EST Sunday
for ANZ630>632-634-650-652-654.
Low Water Advisory until 2 AM EST Saturday for ANZ633.
Small Craft Advisory from 7 AM Saturday to 7 AM EST Sunday for
ANZ633.
Low Water Advisory until 8 AM EST Saturday for ANZ635.
Small Craft Advisory from 10 AM Saturday to 4 AM EST Sunday
for ANZ635>637.
Small Craft Advisory from 10 AM Saturday to 7 AM EST Sunday
for ANZ638.
Small Craft Advisory from 7 AM Saturday to 10 AM EST Sunday
for ANZ656-658.
&&
SYNOPSIS...RHR
NEAR TERM...KMC
SHORT TERM...KMC
LONG TERM...LKB
AVIATION...LKB/RHR
MARINE...ERI/HET
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 10, 4:03 AM EST, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
403 AM EST Fri Jan 10 2025
NCZ012-VAZ060-061-065>069-079>090-092-093-099-100-513>516-518-520-
523>525-110915-
Northampton-Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-
Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Accomack-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
403 AM EST Fri Jan 10 2025
...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 PM EST SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013-014-VAZ095>097-110915-
Hertford-Gates-Norfolk/Portsmouth-Suffolk-Chesapeake-
403 AM EST Fri Jan 10 2025
...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ048-062-064-075>078-509>512-517-519-521-522-110915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western King William-Western King and Queen-
Western Essex-Eastern Essex-
403 AM EST Fri Jan 10 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ015>017-030>032-VAZ098-110915-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Virginia Beach-
403 AM EST Fri Jan 10 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Storm, Amelia
- When
- January 10, 5:00 PM EST to January 11, 7:00 AM EST
- Where
- Amelia forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall ranged from 2.5 to 5 inches across Amelia county. A public report of 5 inches was received from 2 ENE of Truxillo as well as two 4.5 inch reports from the Scott's Fork area.
Winter Storm, Brunswick
- When
- January 10, 5:00 PM EST to January 11, 10:00 AM EST
- Where
- Brunswick forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.765, -77.859 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Brunswick county. Public reported 4 inches of snowfall near Alberta. Snow was less across the southern half of the county where some sleet mixed with snow.
Winter Storm, Greensville
- When
- January 10, 7:00 PM EST to January 11, 7:00 AM EST
- Where
- Greensville forecast zone
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.681, -77.551 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Greensville county. A trained spotter measured 4 inches of snowfall near Purdy Virginia. Mixed precip became prevalent towards the end of the event. Freezing rain likely occurred but a specific freezing rain total was not reported.
Winter Storm, Lunenburg
- When
- January 10, 7:00 PM EST to January 11, 6:00 AM EST
- Where
- Lunenburg forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across Lunenburg county. Public measured 5 inches of snow 1 ESE of Kenbridge Virginia.
Winter Storm, Mecklenburg
- When
- January 10, 7:00 PM EST to January 11, 7:00 AM EST
- Where
- Mecklenburg forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 5 inches across Mecklenburg county. A public report of 5 inches of snowfall was received from 3 NNW of Clarksville Virginia.
Winter Storm, Accomack
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Accomack forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Middlesex county. 3.5 inches of snow was reported near Hartfield Virginia.
Winter Storm, Middlesex
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Middlesex forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Middlesex county. 3.5 inches of snow was reported near Hartfield Virginia.
Winter Storm, Northampton
- When
- January 10, 7:00 PM EST to January 11, 9:00 AM EST
- Where
- Northampton forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Northampton county. 4 inches of snow was measured 1 SSW of Franktown Virginia.
Winter Storm, Nottoway
- When
- January 10, 7:00 PM EST to January 11, 6:00 AM EST
- Where
- Nottoway forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across Nottoway county. 5 inches of snowfall was measured 1 SSW of Blackstone Virginia.
Winter Storm, Prince Edward
- When
- January 10, 7:00 PM EST to January 11, 6:00 AM EST
- Where
- Prince Edward forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across Prince Edward county. Multiple reports of 5 inches were received including from 1 ENE of Farmville and 1 NW of Scholfield Virginia.
Winter Storm, Prince George
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Prince George forecast zone
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -77.304 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to nearly 6 inches across Prince George county. A trained spotter measured 4.5 inches of snow 1 ENE of Prince George Virginia.
Winter Storm, Southampton
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Southampton forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 3 inches across Southampton county. 3.5 inches of snowfall was measured near Franklin Virginia. Snow changed to a wintry mix and freezing rain likely occurred but no specific freezing rain reports were received.
Winter Storm, Surry
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Surry forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
Snowfall ranged from 2.5 to 5 inches across Surry county. 4 inches of snow was measured near Claremont Virginia.
Astronomical Low Tide, Sussex
- When
- January 10, 7:00 PM EST to January 11, 8:00 AM EST
- Where
- Sussex forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Sussex county. 3.5 inches of snowfall was measured 2 NE of Waverly Virginia.
Winter Storm, Western Chesterfield
- When
- January 10, 7:00 PM EST to January 11, 7:00 AM EST
- Where
- Western Chesterfield forecast zone
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.379, -77.587 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across western Chesterfield county. A trained spotter measured 4 inches of snow 2 NW of Beach Virginia.
Winter Storm, York
- When
- January 10, 7:00 PM EST to January 11, 9:00 AM EST
- Where
- York forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.174, -76.433 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across York county. Public measured 3.5 inches of snow 1 ENE of Skimino Virginia.
Winter Storm, Cumberland
- When
- January 10, 8:00 PM EST to January 11, 7:00 PM EST
- Where
- Cumberland forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.512, -78.245 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Amelia county. A public report of 4 inches was received from 1 SSW of Cumberland Virginia.
Winter Storm, Eastern Chesterfield
- When
- January 10, 8:00 PM EST to January 11, 6:00 AM EST
- Where
- Eastern Chesterfield forecast zone
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.244, -77.410 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 6 inches across eastern Chesterfield county. A NWS employee measured 5 inches of snowfall 1 SE of Pocahontas State Park Virginia. Broadcast media measured 5.6 inches of snow 2 ENE of Colonial Heights Virginia.
Winter Storm, New Kent
- When
- January 10, 8:00 PM EST to January 11, 8:00 AM EST
- Where
- New Kent forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.505, -76.997 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 4 inches across New Kent county. Public reported 4 inches of snowfall 1 WSW Barnettes Virginia.
Winter Storm, Charles City
- When
- January 10, 9:00 PM EST to January 11, 1:00 PM EST
- Where
- Charles City forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.354, -77.059 (the zone’s center; the record gives no point)
Snowfall ranged from 2.5 to 5 inches across Charles City County. Public report of 4 inches of snow was received from 1 WSW of Barnetts.
Winter Storm, Gloucester
- When
- January 10, 9:00 PM EST to January 11, 7:00 AM EST
- Where
- Gloucester forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall ranged generally from 2 to 4 inches across Gloucester county. There was a public report of 4.3 inches 1 W of White Marsh Virginia.
Winter Storm, Isle of Wight
- When
- January 10, 9:00 PM EST to January 11, 8:00 AM EST
- Where
- Isle of Wight forecast zone
- Property damage
- $1,000
- Reported by
- Public
Snowfall ranged from 2 to 4 inches across Isle of Wight county. Snowfall was highest across the western and southern portions of the county. A report of 3.5 inches was received just west of the county near Franklin. Snow changed to a wintry mix and freezing rain likely occurred but no specific freezing rain totals were reported.
Winter Storm, James City
- When
- January 10, 9:00 PM EST to January 11, 8:00 AM EST
- Where
- James City forecast zone
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall ranged from 2.5 to 5 inches across James City county and Williamsburg. A spotter measured 5.2 inches of snow 2 NNE of Governors Land Virginia.
Winter Storm, Mathews
- When
- January 10, 9:00 PM EST to January 11, 9:00 AM EST
- Where
- Mathews forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall ranged from 2 to 4 inches across Mathews county. A public report measured 4 inches of snowfall from Cobbs Creek Virginia.
Winter Storm, Accomack
- When
- January 10, 10:00 PM EST to January 11, 1:00 PM EST
- Where
- Accomack forecast zone
- Property damage
- $1,000
- Reported by
- CoCoRaHS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall ranged from 2.5 to 5 inches across Accomack county. A CoCoRaHS report of 5 inches was received from 4 SW of Pungoteague. The public also measured 5 inches of snowfall accumulation at Wachapreague.
Winter Storm, Dinwiddie
- When
- January 10, 10:00 PM EST to January 11, 7:00 AM EST
- Where
- Dinwiddie forecast zone
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across Dinwiddie county with the highest totals across the northern portions of the county. A NWS employee measured 4.5 inches of snow.
Winter Storm, Hampton/Poquoson
- When
- January 10, 10:00 PM EST to January 11, 9:00 AM EST
- Where
- Hampton/Poquoson forecast zone
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.063, -76.333 (the zone’s center; the record gives no point)
Snowfall ranged from 1 to 3 inches across Hampton and Poquoson. A public report of 2-3 inches of snowfall was received 2 NNW of Raleigh Terrace Virginia.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Alabama, January 10, 20251 death · 20 events
- Heavy Snow in Illinois, January 10, 20251 injured · $80,000 · 19 events
- Heavy Snow and Winter Weather in Indiana, January 10, 2025$160,000 · 6 events
- Winter Storm in Georgia, January 10, 202553 events
- Damaging Winds in Hawaii, January 10, 2025$100,000 · 56 kt wind · 4 events
- Heavy Snow and Winter Weather in Kentucky, January 10, 2025$30,000 · 22 events
- Heavy Snow and Winter Weather in West Virginia, January 10 to 11, 202540 events
- Winter Storm and Heavy Snow in Tennessee, January 10 to 11, 202537 events
- Winter Weather in Ohio, January 10 to 11, 202531 events
- Winter Storm in Tennessee, January 10, 202521 events
- Winter Weather in South Carolina, January 10, 20252 injured · 4 events
- Heavy Snow in Kentucky, January 10 to 11, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233962, 1233966, 1233986, 1233995, 1233998, 1233999, 1234000, 1234002, 1234003, 1234004, 1234006, 1234008, 1234010, 1234011, 1234012, 1234014, 1233973, 1233978, 1234001, 1233970, 1233983, 1233990, 1233993, 1233997, 1233960, 1233976, 1233987.